# SDR CALA0300520

- Difficulty date: September 9, 2003
- Submitted: September 10, 2003
- Operation: Air carrier
- Aircraft: N14335
- Make and model: Boeing 7373T0
- Aircraft serial: 23573
- Aircraft time: 51,311 hours, 26,522 cycles
- Engine: Ge CFM563B1
- Engine time: 45,975 hours, 22,761 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan
- Condition: Seized
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

THE NR 2 ENGINE GAVE OFF A LOUD BANG FOLLOWED BY VIBRATION AND THE ENGINE SPOOLED DOWN TO IDLE. THE ENGINE NEVER DID SHUTDOWN. CREW WAS UNABLE TO GET POWER ABOVE IDLE. THE AIRCRAFT WAS DIVERTED TO CLE WHERE IT LANDED WITHOUT INCIDENT. MAINTENANCE FOUND THE ENGINE FAN SEIZED. THE NR 2 ENGINE WAS REMOVED AND REPLACED. THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  INVESTIGATION REVEALED THAT THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO FAILURE OF NR 4 BEARING.
